Ulcerative Colitis Tips


The FREE iHaveUC eBook "Ulcerative Colitis Tips" is made available to all members of the 15,000 person newsletter group INSTANTLY. It is several pages of tips gathered from other people living with Ulcerative Colitis, and has ideas which can be put into action immediately. You will need to enter your email, and confirm the email address afterwards.

Struggles with Military, Doctors and Weather

Struggles with Doctors

Hi, I wrote in a while back. I’m the guy that was deployed w/ Ulcerative Colitis symptoms. I got back and was diagnosed w/ UC. I had a terrible Dr, the medical group on base has since found me a new outstanding Dr. in another town.
Previous Doc had starts me on apriso and prednisone. Turns out he documented things incorrectly, didn’t do what the military wanted, so the new Dr is starting from scratch. My medical evaluation board was ended and will have to be re-initiated once he is completed.
So by my initial visit, my symptoms have died down, not too bad, just mucus and about 6-10 movements a day w/ abdominal pain.He decided to take me off my meds so he can see me get sick and diagnose me. Symptoms still are manageable but hard w/ work. But here’s the problem: we’re having bad weather here in Texas and my colonoscopy has been canceled again. It’s been rescheduled 3 times already. I’m getting stressed out about this and starting to lose hope. I have a feeling this is why its getting worse right now. Do I start taking my meds again? I should have tried talking to the Dr and asked him.
I’m just getting all this off my chest, I’m stressed about this.
I needed this medical evaluate board (process military does to kick you out) to go through quickly, had a nurse helping me push it through. I am lined up for a really great job if I’m able to get out within the next few months and I feel as if it is completely gone now. The med board takes 4-6 months.

Medications:

1.125g Mesaamine
40mg Prednisone
Both stopped a month ago




apriso, military

2 Responses to Struggles with Military, Doctors and Weather

  1. Jonz
    Jonz V. Stoneroad February 12, 2011 at 8:39 pm #

    The best thing you can do is try to relax given the situation. If the flareups act up again or continue as they are; then perhaps going back on will help. This is a tough time to transition but we have to endure it and cannot escape it. Going through it is like the missions and training you go through in your military training. This like your military makes you a better soldier. You know what is happening and you are continuing regardless of the pain and symptoms feel otherwise.

    Also, have a sense of humour if you can about this. It has worked for me to joke about the illness because this does many things. It brings down the stress hormones and raises the endorphins, it relaxes muscles around your abdomen, and you become the winner of this war. Continue with exercise, eat smaller portions, avoid foods that will upset your stomach, and continue to share your story and experience.

    We are all winners in the war together because we know how it is.

  2. Bob March 7, 2011 at 4:06 pm #

    I am in a similar predicament. My father is in the military and I am on a ROTC scholarship. I was wondering if you had any advice for jobs that arent in the military, but still have a similar purpose, since I am about to be discharged.

    Thanks!

Leave a Reply